Neurology Expert Forum
Head Fever from Injury.
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Head Fever from Injury.

Will someone with 1hz- 4hz come out of a coma. Was told also of ischemic?(lack of oxygen). Has slight myclonic, but when walk in room and talk to patient, hold hand they do calm down. Vent down to 5, bpm is anywhere from 22 up to 30. Does show signs of awareness ie...when talking to patient has facial twitches, tries to open eyes(opens to small slits). Pupils slow in reacting.  Occasionally has coughing spree. Would like to know of any treatments, medicines, to try and get brain more into a beta or alpha state. Do constantly talk to patient. Any help greatly appreciated.
Tags: pupils, brain
Related Discussions
Avatar_dr_m_tn
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.

Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.

Prognosis is always a difficult subject. It is even more difficult without additional information and the actual ability to examine a patient initially and then a few days later.

Myoclonic jerks can be a poor prognostic indicator if the patient has actual myoclonic seizures/status epilepticus early in the course of brain injury. Other features that a neurologist will evaluate are brainstem reflexes, particularly arm/leg movements, pupillary reaction to light, corneal reflexes, and eye movements). The evidence using EEG alone for prognosis is insufficient.

There is no medication that will cause a person to become immediately less encephalopathic (which I am assuming is what you mean by the 1-4Hz). Most of the time, the underlying cause needs to be identified and addressed. Then it is a waiting game. However, many medications used, particularly while on a ventilator, can cause a patient to have these EEG patterns.

Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.

Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank